Akathisia; it is defined by the desire to be in a state of restlessness and to act as an emergency. This name comes from the word “akathemi” which means that you cannot sit in Greek. This is a side effect of old, first-generation antipsychotic drugs used to treat mental health conditions such as schizophrenia and bipolar disorder. However, it may also occur with new antipsychotics. Between 20 and 75 percent of patients receiving these medications with this side effect can be seen especially in the first weeks after treatment.
The condition of Akatazi is divided into three types according to when it starts. These 3 types are as follows:
• Acute akathisia: It develops shortly after taking the drug and may take less than six months.
• Tardive akathisia:It may develop months or years after receiving the drug.
• Chronic akathisia: It may take more than six months.
Akathisia and Tardif Disenizi
Doctors may make mistakes in another movement disorder called tardive dyskinesia in akathisia. Tardive dyskinesia is another side effect of treatment with antipsychotic drugs. It often causes random movements in the face, arms and trunk, and akatazi often affects the legs. The main difference between the conditions is that your late disk people do not understand what they are moving. Those with Akathisia know that they are moving and they are upset.
People with akathisia feel the urge to act and a sense of restlessness. They make some repetitive movements to lighten the impulse. Some of these operations are as follows;
• Swing back and forth while standing or sitting
• Shifting weight from one leg to another
• Walking in a narrow place
on the ground • Rubbing your feet on the floor while walking • Walking your feet
like a soldier’s walk
• Crossing your legs while sitting or sitting or sitting down
Other symptoms of shaking are as follows;
• Tension or panic
• Irritability, irritability (excessive reactions to mild effects, excessive susceptibility)
• Blood pressure medications, blood pressure medications
• Benzodiazepines, a kind of tranquilizer
• Anticholinergic drugs
• Antiviral drugs
Vitamin B-6 is also thought to be helpful. According to the studies, high doses (1,200 mg) of Vitamin B-6 reported that akathisia symptoms decreased. However, all cases of akathisia may not be treated with medication. Prevention of this defect is easier than treatment. If the doctor is in need of an antipsychotic medication, he should start this drug at the lowest possible dose and increase it at once. The use of new generation antipsychotic drugs may reduce the risk of akathisia. However, there is some evidence that even newer antipsychotic drugs may cause these symptoms.
Causes of Akathisia and Risk Factors
Akatazi is a side effect of some antipsychotic drugs, some of these antipsychotic drugs are as follows:
• Chlorpromazine (Thorazine)
• Flupentixol (Fluanxol)
• Flufenazine (Prolixin)
• Haloperidol (Haldol)
• Loxapine (Loxitane)
• Molindone (Moban)
• Pimozide (Orap)
• Prochlorperazine (Compro, Compazine)
• Thioridazine (Melleril)
• Thyroidin (Navane)
• Trifluoperazine (Stilizan)
Doctors do not know the exact cause of this side effect. They think that antipsychotic drugs may be due to the blocking of dopamine receptors in the brain. Dopamine is a chemical messenger that helps to control movement. Recently, however, other neurotransmitters such as acetylcholine, serotonin, and GABA have probably been of interest in this case.
Akathisia is less common in patients receiving second-generation antipsychotic drugs. However, even new antipsychotics can cause side effects and patients taking other drugs may also be at risk for akathisia. Other drugs that cause akatase are as follows;
• Selective serotonin reuptake inhibitors (SSRIs)
• Calcium channel blockers
• Anti-Nausea drugs to prevent nausea and vomiting
• Drugs used to treat vertigo
• Medications that sedate before surgery
Some conditions may increase the risk of akathiasis. We can list these situations as follows;
• Treating with strong first-generation antipsychotic drugs
• Taking high-dose neuroleptic drugs
• When the doctor increases the dose of the drug by mistake
• The age of the error is middle-aged or elderly
Some diseases, including several medical conditions, are thought to be associated with akathisia. These diseases can be listed as follows:
• Parkinson‘s disease
• Encephalitis, a type of brain inflammation
• Traumatic brain injury (TBI)
The doctor first asks the patient for the symptoms and histories of the disease. Meanwhile, during the examination, the patient will monitor whether he follows the:
• patient’s huzursuzlanıp monitors whether restless
• Position frequent traces that alters frequent
• Leg cross, and asks you to do parallel
• want to touch the patient’s feet
• While seated feet forward wants back shake
• Leg of doctors in the mixed position he wants to move Whether the
patient is akathisia may need some tests to confirm that he is akathisia;
• Mood disorder agitation
• Restless leg syndrome (RLS)
• Drug withdrawal
• Tardive dyskinesia
discontinuation of the drug that causes akathisia, the symptom should be discontinued. However, there are some people who may continue with a mild case, even though the drug is stopped . It is important to treat akathisia as quickly as possible. Psychotic behavior may worsen when left untreated. This can also prevent taking medication to treat a mental disease.
Some akathisia patients had suicidal thoughts or violent behaviors. Akathisia may also increase the risk of late dyskinesia.